Flunarizine / Methylprednisolone / Azithromycin & Anxiety Over Them Making Tinnitus Worse?

Discussion in 'Support' started by Hyperanium, Apr 23, 2019.

    1. Hyperanium

      Hyperanium Member

      Tinnitus Since:
      03/2019
      Cause of Tinnitus:
      Unknown
      Hello all, new to the forum here. :)

      I've had tinnitus since last month, 6 days ago was my 1-month anniversary! (...hurray?)

      For context, I went to the ENT on the day I got tinnitus, got prescribed some medicine that I took which fluctuated the tinnitus to random levels throughout the first week, stopped taking it due to fear of spikes and now it's stabilized more or less.

      Due to recommendations from family members, I went to visit another ENT last week, but this time was at a hospital.

      He did a surprise microsuction on me (which did affect the tinnitus, but it only changed in tone, not in loudness as far as I'm aware o_O) and said that I have issues on my nose and said that it had a ton of mucus and inflammation.

      Said ENT prescribed some medications, end of chapter.
      Now, the one thing that worried me other than the microsuction itself is how he said that if the medicine did affect my tinnitus and make it louder to "Just ignore it and continue taking the medicine regardless."

      This of course worries me, as the last thing I want is a permanent spike on my tinnitus.

      I was hoping to get some second opinions from members here who may have some experience regarding medicine.

      The medicine the ENT prescribed are:
      • Flunarizine HCL
      • Methylprednisolone
      • Azithromycin

      I've read some horror stories of people having their tinnitus spike from medicines before (including from a medicine on my list)

      All of this feels more like a gamble than a treatment if anything. :(

      Sorry for the long post, my family has been bugging me to use the medicine, but my worries toward possible spikes is in the way.
       
      • Hug Hug x 1
    2. Jack Straw
      Balanced

      Jack Straw Member Podcast Patron Benefactor Ambassador Hall of Fame Advocate

      Location:
      US
      Tinnitus Since:
      1990s
      Cause of Tinnitus:
      Infection, Acoustic Trauma
      Ask your doctor if those medications are ototoxic. If they are, perhaps ask him to alternatives that aren’t?

      I don’t know anything about those medications so I can’t really comment.
       
    3. AUTHOR
      AUTHOR
      Hyperanium

      Hyperanium Member

      Tinnitus Since:
      03/2019
      Cause of Tinnitus:
      Unknown
      I took your advice and asked my doc, he said that all of the prescribed medicines aren't ototoxic.

      I'm still anxious on Azithromycin though, since there's a few threads here regarding that being the cause of a spike and that it's ototoxic.

      https://www.tinnitustalk.com/thread...ed-an-ototoxic-spike-from-azithromycin.22631/

      https://www.tinnitustalk.com/threads/tinnitus-from-azithromycin-zithromax-antibiotic.19697/

      :dunno: I might just take all of them tonight and see how it is tomorrow, what a gamble this is.
       
    4. Jack Straw
      Balanced

      Jack Straw Member Podcast Patron Benefactor Ambassador Hall of Fame Advocate

      Location:
      US
      Tinnitus Since:
      1990s
      Cause of Tinnitus:
      Infection, Acoustic Trauma
      @Bill Bauer has a list of all ototoxic medication. I can’t for the life of me find where it is though.

      Keep in mind that almost all drugs have “ringing in the ears” as a side effect of the drugs. Sometimes it is a legit side effect (small chance) and other times the drug companies just throw that in there to cover their asses. Also some drugs are more ototoxic than others.
       
    5. AUTHOR
      AUTHOR
      Hyperanium

      Hyperanium Member

      Tinnitus Since:
      03/2019
      Cause of Tinnitus:
      Unknown
      Small update: I took most of the medicine, although I pussied out on taking Azithromycin.

      The T did change in sound 3~ hours after I took them, but it went away to a hiss (EDIT: with a sound accompanying it, but it's very mild, only can hear it if my right ear is on a pillow) after I had a good night sleep.

      So far, no spikes after I woke up. Will possibly take Azith in the near future since I only need one tablet per day according to my prescription. (y)
       
      Last edited: Apr 25, 2019
      • Hug Hug x 1
    6. AUTHOR
      AUTHOR
      Hyperanium

      Hyperanium Member

      Tinnitus Since:
      03/2019
      Cause of Tinnitus:
      Unknown
      Update: Still haven't taken Azith. 2 days so far and it's been a rollercoaster.

      My past ringing which was only in my right ear, is now somewhat ringing on my left ear with a new sound, BUT I can only hear this new "train" sound when I put either of my ears in a pillow/close my ears.

      The only one that I can still hear most of the time is my right, and it's more of a hiss now.

      Although if I concentrate, I can still hear the new train sound in my right ear, but 80% of the time, I don't hear/notice it.

      Daily life is still the same, the only thing that's worse is my sleep, since I'm a side sleeper, and this train sound is making it hard to sleep.

      Always slept on the left side, now that my left side is also ringing... (n)

      Might consider stopping if this worsens, just now while I was writing this, I heard this high-pitched tone in my right that lasted for a few seconds, wasn't very nice. o_O
       
    7. rdz
      Gloomy

      rdz Member

      Location:
      Chicago
      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Unknown
      I still sleep on my side but it took me a while to get used to the sound. It's still not easy but I have a fan on and the TV, I eventually fall asleep
       

Share This Page

Loading...